MAUDE Adverse Event Report: MAQUET GMBH ALPHAMAXX MOBILE OPERATING TABLE; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH ALPHAMAXX MOBILE OPERATING TABLE; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 113322B5
Medical Device Problem Codes Failure to Charge (1085); Circuit Failure (1089); Positioning Failure (1158); Failure to Run on Battery (1466)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1i event site telephone: (b)(6).H3 other text : device not returned to manufacturer.
 
Event or Problem Description
On 8th november 2023 getinge became aware of an issue with one of our mobile tables ¿ 113322b5 - alphamaxx (460 mm longit.Shift), eu.As it was stated, the table could not be moved at all during hip surgery on the anesthetized patient even with a use of the override panel due to a failure of charger board and battery.The surgery was continued on the affected device, however, the surgeon had to be seated for the procedure and the staff struggled getting the x-ray machine under the table.No delay in surgery occurred due to the issue.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely inability to move the table during the surgery due to charger board malfunction affecting patient¿s positioning, was to reoccur.
 
Event or Problem Description
Manufacturer's reference number (b)(4).
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our mobile tables ¿ 113322b5 - alphamaxx (460 mm longit.Shift), eu.As it was stated, the table could not be moved at all during hip surgery on the anesthetized patient even with a use of the override panel due to a failure of charger board and battery.The surgery was continued on the affected device, however, the surgeon had to be seated for the procedure and the staff struggled getting the x-ray machine under the table.No delay in surgery occurred due to the issue.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely inability to move the table during the surgery due to charger board malfunction affecting patient¿s positioning, was to reoccur.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus were also directly involved with the reported incident.As the malfunction was found, it was considered that the getinge device failed to meet its specifications.A review of the received customer product complaints revealed that in the past there was no serious injury to the patient or user when this particular issue occurred.Comparing the number of complained devices to the number of investigated alphamaxx operating tables on the market we can conclude the failure ratio is (b)(4) for the issue investigated herein.The issue investigated herein is a single and isolated case.When the malfunction occurred the customer called service and was advised to use override panel.However, the override panel did not work.The service specialist was unable to speak with someone from the operating theatre directly to further advise on the issue.Getinge service technician has confirmed that there was no power to the operating table.He has assessed that the charger board (component number (b)(4)) was faulty and it also damaged a battery (component number (b)(4)).Defective parts were replaced and the device was released for usage.The affected charger board was returned to the manufacturing site for the root cause analysis.The subject matter expert has stated, that on the part (component number (b)(4), sn: (b)(6)) it could be seen that a "leg" of the setting potentiometer was broken off.The component was manufactured in week 27, 2023.A functional test could not be carried out by the process assurance.The defective component could have caused this error, and a supplier error could not be assumed.As the operating table was functioning at the time of delivery.In the instruction for use (1133.22 rev.15, page 38), the user is advised that when the rechargeable battery of the or table is empty, the override control panel only functions if the or table is connected to the power supply.In summary and as a result of the root cause evaluation performed by the sme, it was concluded that based on available information it can be suspected that the exact root cause of the fault was impossible to define.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of d1 brand name, d4 catalog #, d4 serial #, d4 unique identifier (udi) #, h3a device evaluated by manufacturer, h3b device not eval provide code, h3c if other provide code - explain, h6 medical device ¿ problem code fields deems required.This is based on the internal evaluation.Previous d1 brand name: alphamaxx (460 mm longit.Shift), eu corrected d1 brand name: alphamaxx mobile operating table previous d4 catalog #: 113322b5 corrected d4 catalog #: n/a previous d4 serial #: 2031 corrected d4 serial #: (b)(6) previous d4 unique identifier (udi) #: n/a corrected d4 unique identifier (udi) #: (b)(4).Previous h3a device evaluated by manufacturer: no corrected h3a device evaluated by manufacturer: yes previous h3b device not eval provide code: other corrected h3b device not eval provide code: n/a previous h3c if other provide code - explain: device not returned to manufacturer corrected h3c if other provide code - explain: n/a previous h4 device manufacture date: 08/15/2022 corrected h4 device manufacture date: 06/28/2022 previous h6 medical device ¿ problem code: electrical /electronic property problem|battery problem|failure to run on battery|1466 electrical /electronic property problem|circuit failure||1089 corrected h6 medical device ¿ problem code: electrical /electronic property problem|battery problem|failure to run on battery|1466 activation, positioning or separationproblem|positioning problem|positioning failure|1158 electrical /electronic property problem|charging problem|failure to charge|1085.

Brand Name
ALPHAMAXX MOBILE OPERATING TABLE
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key18169373
Report Number8010652-2023-00122
Device Sequence Number7746072
Product Code FQO
UDI-Device Identifier04046768040014
UDI-Public(01)04046768040014(11)220628
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number113322B5
Device Catalogue Number113322B5
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown